I was given 40 mg prednisone on 6 June and saw consultant on 12 . My experience was a protruding beaded artery on right temple and severe headaches, slight anaemia, night fever and weight loss. Pretty standard textbook . Since seeing consultant have developed claudication on talking and eating . Headaches except slightly at night when tired. And have a sore neck nearly all the time going to back of head. Also have finger and toe cramps when they look as if Ihave rheumatoid arthritis Now down to 30 mg prefs . Please is this normal . I don't know anyone else with this although apparently an aunt had it years ago
Sore neck with GCA: I was given 40 mg prednisone on... - PMRGCAuk
Would say that the original dose given was not enough to get the inflammation properly under control. It may have helped initially, but now that you have reduced your dose, the GCA is getting worse rather than better. The "head" symptoms you describe are also classic GCA symptoms. You need to speak to either your own doctor or the specialist and increase your Pred - sorry!
Please let us know the outcome.
Thank you so much . I did wonder. I am seeing the consultant in 11 days so I guess the GO will not interfere . I am surprised being so new to this that I have been left with strong mess and no check up for 7 weekjs . Unfortunately the results of biopsy came back nit confirmed but I didn't have it for almost 4 weeks after starting prednisone as there were all kinds of delays . The consultant wanted to avoid a false negative so we shall see . Thank you so much. It is really comforting to chat to some one experiencing this disorder
I agree with DL - and you need to get in contact with the consultant to tell him about the increase in symptoms. Preferably ring the department tomorrow and don't wait for the appointment. At least speak to your GP. Did the 40mg starting dose manage all symptoms? That is your guideline and if symptoms return as you reduce you go back to the last dose that worked well for another few weeks. In tapering the reductions shouldn't really be more than 10% of the current dose - so if you were trying 10mg at a time, try just 5mg instead.
Even when done in a timely manner about half of biopsies are negative - if you had been on pred a month then it wasn't very likely to show much unfortunately.
The cramps may be due to lack of magnesium - pred makes you lose more than usual through the kidneys. You can get supplements - or you can try soaking your feet and hands in an Epsom salt bath if you don't want to take supplements.
Not what you're looking for?
You may also like...
I was diagnosed and started 20mg pred on June 27...saw rheumatologist July 20 and started to cut...
up because I was worried I wouldn't sleep that night but I was off like a light and slept until noon
control. 3 weeks ago felt really ill, temporal headaches both sides, great fatigue, jaw and...